Alert archive / Iowa / Wind Chill Advisories in 2006
Wind Chill Advisory 2, NWS Des Moines, IA
NWS Des Moines, IA issued this wind chill advisory at Dec 7, 2006, 3:01 AM CST for 10 counties in Iowa. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 7, 2006, 3:01 AM CST (09:01 UTC)
- Expired
- Dec 7, 2006, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
Counties Cerro Gordo County, IA, Emmet County, IA, Hancock County, IA, Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 152 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 9.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1298 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDMX 070901 WSWDMX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 301 AM CST THU DEC 7 2006 ...VERY COLD WIND CHILLS CAN BE EXPECTED THIS MORNING... .AN ARCTIC COLD FRONT THAT PASSED THROUGH THE REGION WEDNESDAY NIGHT...HAS BROUGHT COLD TEMPERATURES AND GUSTY NORTHWEST WINDS TO NORTHERN IOWA. THE RESULT IS VERY COLD WIND CHILLS. IAZ004>007-015>017-023>025-071500- /O.NEW.KDMX.WC.Y.0002.061207T0901Z-061207T1500Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION 301 AM CST THU DEC 7 2006 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. TEMPERATURES NEAR ZERO DEGREES COMBINED WITH NORTHWEST WINDS OF 15 TO 25 MPH WILL RESULT IN WIND CHILL READINGS OF 20 TO 25 BELOW ZERO EARLY THIS MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ DONAVON
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Dec 7, 2:47 AM CST, 14 minutes earlier.
Area forecast discussion, Dec 7, 2:47 AM CST, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 247 AM CST THU DEC 7 2006 .SHORT TERM /TODAY-SATURDAY/... ARCTIC COLD FRONT NOW HAS MOVED SOUTH OVER NRN MO WITH SKIES BECOMING MOSTLY CLEAR. GUSTY NW WINDS ARE IN PLACE IN THE WAKE OF THE BOUNDARY AND ARE BEING REINFORCED BY STRONG COLD ADVECTION...A 12 MB PRESSURE GRADIENT ACROSS THE STATE AND FLOW WRAPPING AROUND THE HIGH PRESSURE OVER THE DAKOTAS. THE WINDS COMBINED WITH TEMPERATURES NEAR ZERO OVER THE FAR NORTH HAS DROPPED WIND CHILLS TO AROUND 20 BELOW. EXPECT WINDS TO REMAIN GUSTY TOWARDS SUNRISE HOWEVER CONTINUE TO GRADUALLY DECREASE. HOWEVER TEMPERATURES WILL DECREASE AS WELL AND THIS SHOULD BALANCE OUT AND KEEP WIND CHILLS NEAR 20 TO 25 BELOW OVER THE FAR NORTH AND REACHING ADVISORY CRITERIA. WILL ISSUE HEADLINE FOR 10 COUNTIES ACROSS THE NORTH. FOLLOWED CLOSER THE COOLER MAV/FWC GUIDANCE TODAY FOR HIGHS. THE NAM INITIALIZED 3C TOO WARM AT KABR AT 00Z AND 1C TOO WARM AT KMSP. THE GFS INITIALIZED BETTER AT EACH LOCATION. THIS ALONG WITH COLD ADVECTION ALL DAY SHOULD LIMIT HIGHS. DESPITE THE EXIT OF UPR LVL TROUGH AND CORE OF COLDEST AIR ALOFT...SFC RIDGE REMAINS OVER IOWA FOR MUCH OF TONIGHT. SO UNDER CLEAR AND CALM CONDITIONS...TEMPS WILL BOTTOM OUT AGAIN IN THE SINGLE DIGITS. HOWEVER...WILL SEE A DECENT REBOUND ON FRIDAY WITH SOUTHERLY FLOW ON BACKSIDE OF DEPARTING ARCTIC AIRMASS AND PLENTY OF SUNSHINE. THE WARMING CONTINUES THROUGH SATURDAY AS WHAT IS NOW A LESS AMPLIFIED AND MORE PROGRESSIVE UPR LVL RIDGE SLIDES OVER THE UPR MIDWEST. DESPITE THE 8 DEGREE 850 MB TEMPS EXPECTED OVR IOWA SATURDAY...SOUNDINGS INDICATE ONLY BEING ABLE TO MIX THE AIR DOWN FROM AROUND 900 MB...SO HIGHS WONT BE AS TOASTY /IN A RELATIVE SENSE/ AS THEY COULD BE. NEVERTHELESS SATURDAY LOOKS TO BE THE BALMIEST DAY OF THE NEXT 7. .LONG TERM /SAT NIGHT-WEDNESDAY/... AN ACTIVE SOUTHERN STREAM SENDS A TRAIN OF SHORTWAVES ACROSS THE SOUTH-CENTRAL CONUS THROUGH TUESDAY...WITH MUCH DISAGREEMENT SURROUNDING INTENSITY OF STRONGEST WAVE DEVELOPING OVER THE SRN ROCKIES ON MONDAY AND MOVING THROUGH OUR AREA TUESDAY. HAVE ESSENTIALLY LEFT THE GOING FORECAST ALONE...BUT IT SHOULD BE NOTED THAT AS MY COMPADRE TONIGHT KINDLY POINTED OUT THE GFS IS LIKELY TRYING TO BRING STRATUS/ADVECTION FOG/DRIZZLE OVER OUR AREA SUNDAY WITH ITS NEARLY SATURATED LOW-LEVEL FLOW...WHICH EXPLAINS ITS BROAD AREA OF VERY LIGHT QPF. GFS ENSEMBLE MEMBERS FOR THE SAME TIME PERIOD SUGGEST ANY ACTUAL RAIN CHANCES WOULD BE HIGHEST ACROSS THE SOUTHEAST. LIKEWISE...WITH THE TUESDAY SYSTEM...THE MREF KEEPS HIGHEST CHANCES /30 PERCENT/ OF MEASURABLE RAIN ACROSS THE SOUTHEAST PORTION OF OUR CWA...WITH GREATEST PROB OF RAIN FROM NRN AR TO OH. ANY PRECIP DURING THESE PERIODS HAS A QUESTIONABLE TYPE AND COULD GO EITHER SNOW...RAIN OR BOTH DEPENDING ON THE TIME OF DAY. THERE ARE HINTS OF COLDER AIRMASS GLANCING ACROSS THE UPR MIDWEST BY LATE WEDNESDAY. && DMX WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY IAZ004>007-015>017-023>025 UNTIL 9 AM CST TODAY. && SHORT TERM...DONAVON/MOYER LONG TERM...MOYER
Hazardous weather outlook, Dec 6, 5:09 AM CST, 21 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 509 AM CST WED DEC 6 2006 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-071115- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 509 AM CST WED DEC 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MOYER
Nearby
Wind Chill Advisories in Iowa, 2006Every wind chill advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.